Lets just say that I have been diagnosed with some kind of brain chemical imbalance disorder....its seems everyone is agreed on that...they might decide what flavour jam they want hopefully sometime in the near future.
Over the past couple of days I've been trying to work out how so many of the symptoms of PD have happened in such a short space of time.
I have had this sneaky suspicion that it could have been due to the cocktail of medicines I am taking for various conditions but the main one associated with the heart.
Like Sherlock Holmes; I've been looking at all the medication I am taking and how long I have been taking them for...and there is only one drug that is a relative newcomer....that drug is simvastatin.
Initially I was prescribed this drug after I had angina....I never took this one because my cholesterol level was only 4.8 even today it is only 5.2 ( my dietary changes may have lowered it since then) however, I was persuaded to start taking simvastatin for its supposed other benefits...I use that word supposed with caution because we are individuals and should not be treated as marketing tools or guinea pigs so any of the benefits will only relate to the individual taking them. I relented and started taking it in November.
I already had developed a slight tremor and it was possible that it was to February but by then it was much more noticeable especially in my left hand.
I mentioned this to my GP not as a principal reason for my visit; I said that I though it might be the early sings of PD;it was put down to just getting older and benign tremor...I had to insist that he mark it in my records, just so that in future if it was to develop into PD or any other disorder that the record would show a concern and give a timeline for the start of the symptoms.
About 14 weeks ago I began to notice other symptoms...such as a cramp in the muscles of my right arm...which has never gone away away and involuntary movements; mainly in the torso...that is still the case...always at rest....In the neck, in the leg and in the larynx...and alarmingly in the jaw...three times I have bitten my tongue. I was also suffering some psychological problems. hyper anxiety almost to the point of paranoia. I asked to be put on citalopram; I knew the root cause of the anxiety but was concerned that I needed to reduce the stress levels, the increased usage of my GTN spray was testament to that.
Once again I spoke about my concerns only this time I mentioned that my son a Ph.D. in Chemistry had read an article about problems associated with taking statins with diltiazem. Unfortunately my GP showed little interest....however, two weeks later I received a letter from my GP notifying me the he was reducing the dosage of simvastatin from 40 mg to 20 mg.
With the symptom's becoming more problematic...the greatest being the new development of balance instability...at this point I had to insist that I see a specialist. An appointment came for the 25th October to see a geriatrician...at last I was going to hopefully get some answers after all.
Meanwhile I needed to have a look and see what I could unearth with regards to statins and PD.
Check yourselves there is nothing to support a conclusion either way. The tool that is always used is statistics...we are people not numbers and so it has always been said... we are individuals.
So while you have a company like pfizer turning over colossal amounts in profit. Independent research to the contrary will always find its opponents influenced by that kind of power not to suppress that research but to swamp it.
My greatest concern is that if this is happening to me how many others has it happened to and how many more are at risk in the future.Especially as this drug is prescribed to people who might not necessarily need it.
I wanted so much to bring this to the attention of the masses but nobody seems to be willing to take on the might of pfizer.
My answer to all of them is this REMEMBER THALIDOMIDE